- About this Journal
- Abstracting and Indexing
- Aims and Scope
- Annual Issues
- Article Processing Charges
- Articles in Press
- Author Guidelines
- Bibliographic Information
- Citations to this Journal
- Contact Information
- Editorial Board
- Editorial Workflow
- Free eTOC Alerts
- Publication Ethics
- Reviewers Acknowledgment
- Submit a Manuscript
- Subscription Information
- Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 847287, 6 pages
Certain Properties of a Class of Close-to-Convex Functions Related to Conic Domains
Department of Mathematics, Abdul Wali Khan University Mardan, Mardan 23200, Pakistan
Received 30 September 2012; Revised 3 March 2013; Accepted 17 March 2013
Academic Editor: Nikolaos Papageorgiou
Copyright © 2013 Wasim Ul-Haq and Shahid Mahmood. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We aim to de fine a new class of close-to-convex functions which is related to conic domains. Many interesting properties such as sufficiency criteria, inclusion results, and integral preserving properties are investigated here. Some interesting consequences of our results are also observed.
Let be the class of functions which are analytic in the open unit disc . Let and be analytic in , and we say that is subordinate to , written as if there exists a Schwarz function , which is analytic in with and , such that . In particular, when is univalent, then the above subordination is equivalent to and ; see .
Kanas and Wisniowska [2, 3] introduced and studied the classes of -uniformly convex functions denoted by and the corresponding class related by the Alexander-type relation. Later, the class -uniformly close-to-convex functions denoted by defined as was considered by Acu ; for study details on these classes, we refer to [5–7]. All these above mentioned classes were generalized to the classes , , and by Shams et al.  and Srivastava et al. , respectively. The classes and are defined as where , , . The class known as -uniformly close-to-convex functions of order type is the class of all those functions which satisfies the following condition: for some .
Definition 1. Let . Then, is in the class if and only if, for , , for some , where
Special Cases (i); see .(ii) and , the classes of uniformly close-to-convex and quasiconvex functions introduced and investigated in .(iii), the class of alpha quasiconvex functions, introduced and studied in .(iv), the class of close-to-convex functions of order type , .(v), the class of quasiconvex functions of order type , .The conditions , , on the parameters are assumed throughout the entire paper unless otherwise mentioned.
Geometric Interpretation. A function is in the class if and only if the functional takes all the values in the conic domain defined as follows: Extremal functions for these conic regions are denoted by , which are analytic in and map onto such that and . These functions are given as: where , and is chosen such that , where is Legendre's complete elliptic integral of the first kind and is complementary integral of ; see [2, 3].
2. Preliminaries Result
We require the following results which are essential in our investigations.
Lemma 2 (see [17, page 70]). Let be convex function in and with , . If is analytic in with , then
Lemma 3 (see [17, page 195]). Let be convex function in with and . Suppose that and that , , and are analytic in and satisfy for . If is analytic in with and the following subordination relation holds: then
Lemma 4 (see ). If and , then for ,
3. Main Results
First, we prove the following sufficiency criteria for the functions in the class .
Theorem 5. A function is said to be in the class , if where
Proof. Let us assume that relation (6) holds. Now, it is sufficient to show that
First, we consider Using (1) and the series in (17), we have Now, The last inequality is bounded above by 1, if Hence, where is given by (15). This completes the proof.
When we take , , and in the above theorem, we obtain the following sufficient condition for the functions to be in the class which is proved in .
Corollary 6 (see ). A function is said to be in the class if
Corollary 7 (see ). A function is said to be in the class if
The above corollary is obtained when we take , , and in Theorem 5.
Theorem 8. Let and . Then, .
where is analytic and . Now differentiating (24), we have
where . Using (24) and (25) in relation (6), we obtain
Now, since , we have
Replacing by and by , the above subordination is equivalent to where . Using Lemma 3 with , we obtain This implies that Hence, . This completes the proof.
Corollary 9. Let . Then, . That is, , .
The above result is well-known inclusion proved in .
Theorem 10. Let . Then, .
Proof. Let the function be such that (6) is satisfied. It can easily be seen that according to , the function , and from (32), we deduce If we let and , then simple computations yield us Let where is analytic and . From (36), we have where . Using (36) and (37) in (6), we have where Now proceeding in the similar manner as in the proof of Theorem 5 and using Lemma 3 with , we obtain From (36), it implies that By employing Lemma 2, we immediately obtain the desired result.
Theorem 11. For ,
Proof. Let . Then, consider After some simple computations, we have Now, since , we have . Also, Theorem 8 gives us that . The use of Lemma 4 leads us to the required relation; that is, . This completes the proof.
The authors would like to thank the reviewer of this paper for his/her valuable comments on the earlier version of this paper. They would also like to acknowledge Prof. Dr. Ehsan Ali, VC AWKUM, for the financial support on the publication of this article.
- A. W. Goodman, Univalent Functions. Vol. I, Polygonal Publishing House, Washington, DC, USA, 1983.
- S. Kanas and A. Wisniowska, “Conic regions and -uniform convexity,” Journal of Computational and Applied Mathematics, vol. 105, no. 1-2, pp. 327–336, 1999.
- S. Kanas and A. Wisniowska, “Conic domains and starlike functions,” Revue Roumaine de Mathématiques Pures et Appliquées, vol. 45, no. 4, pp. 647–657, 2000.
- M. Acu, “On a subclass of -uniformly close to convex functions,” General Mathematics, vol. 14, no. 1, pp. 55–64, 2006.
- E. Aqlan, J. M. Jahangiri, and S. R. Kulkarni, “New classes of -uniformly convex and starlike functions,” Tamkang Journal of Mathematics, vol. 35, no. 3, pp. 1–7, 2004.
- S. Kanas, “Alternative characterization of the class - and related classes of univalent functions,” Serdica. Mathematical Journal, vol. 25, no. 4, pp. 341–350, 1999.
- S. Kanas and H. M. Srivastava, “Linear operators associated with -uniformly convex functions,” Integral Transforms and Special Functions, vol. 9, no. 2, pp. 121–132, 2000.
- S. Shams, S. R. Kulkarni, and J. M. Jahangiri, “Classes of uniformly starlike and convex functions,” International Journal of Mathematics and Mathematical Sciences, vol. 2004, no. 55, pp. 2959–2961, 2004.
- H. M. Srivastava, S.-H. Li, and H. Tang, “Certain classes of -uniformly close-to-convex functions and other related functions defined by using the Dziok-Srivastava operator,” Bulletin of Mathematical Analysis and Applications, vol. 1, no. 3, pp. 49–63, 2009.
- K. I. Noor, “On a generalization of uniformly convex and related functions,” Computers & Mathematics with Applications, vol. 61, no. 1, pp. 117–125, 2011.
- K. I. Noor and F. M. Al-Oboudi, “Alpha-quasi-convex univalent functions,” Caribbean Journal of Mathematics, vol. 3, pp. 1–8, 1984.
- K. I. Noor and S. N. Malik, “On generalized bounded Mocanu variation associated with conic domain,” Mathematical and Computer Modelling, vol. 55, no. 3-4, pp. 844–852, 2012.
- K. I. Noor, M. Arif, and W. Ul-Haq, “On -uniformly close-to-convex functions of complex order,” Applied Mathematics and Computation, vol. 215, no. 2, pp. 629–635, 2009.
- K. G. Subramanian, T. V. Sudharsan, and H. Silverman, “On uniformly close-to-convex functions and uniformly quasiconvex functions,” International Journal of Mathematics and Mathematical Sciences, vol. 2003, no. 48, pp. 3053–3058, 2003.
- R. J. Libera, “Some radius of convexity problems,” Duke Mathematical Journal, vol. 31, pp. 143–158, 1964.
- K. I. Noor, “On quasi-convex functions and related topics,” International Journal of Mathematics and Mathematical Sciences, vol. 2, pp. 241–258, 1987.
- S. S. Miller and P. T. Mocanu, Differential Subordinations: Theory and Applications, vol. 225 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 2000.
- S. D. Bernardi, “Convex and starlike univalent functions,” Transactions of the American Mathematical Society, vol. 135, pp. 429–446, 1969.
- R. J. Libera, “Some classes of regular univalent functions,” Proceedings of the American Mathematical Society, vol. 16, pp. 755–758, 1965.